Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 268, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 2, 2003, 3:27 AM EDT for Grant County, Pendleton County, Kentucky. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 3:27 AM EDT (07:27 UTC)
- Expired
- Aug 2, 2003, 4:30 AM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Grant County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
927 WUUS51 KILN 020727 SVRILN KYC081-191-020830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 326 AM EDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PENDLETON COUNTY IN KENTUCKY... GRANT COUNTY IN KENTUCKY... * UNTIL 430 AM EDT... * AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF WILLIAMSTOWN...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUTLER... DRY RIDGE... LOCUST GROVE... MASON... WILLIAMSTOWN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. LAT...LON 3857 8474 3849 8460 3880 8423 3879 8453
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:00 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 10:00 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 PM EDT FRI AUG 1 2003 MOIST SOUTHWEST FLOW PERSISTS ALOFT. SHORT WAVE OVER ILLINOIS IS ENHANCING CONVECTION THAT IS MAINLY OVER NORTHERN INDIANA AND NORTHWEST OHIO. WIDELY SCATTERED TSRA ARE TRAILING THE MAIN ACTIVITY INTO CENTRAL AND SOUTHERN INDIANA. WITH ACTIVITY NOT YET AFFECTING MOST OF OUR AREA...CHANCE POPS STILL LOOK GOOD FOR TONIGHT. REST OF FORECAST IS STILL HOLDING UP WELL SO NO UPDATE IS NEEDED AT THIS POINT. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 1, 5:30 AM EDT, 21 hours 57 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP...MAINLY THIS AFTERNOON. IT WILL BE POSSIBLE FOR AN ISOLATED STORM TO PRODUCE STRONG WINDS AND HAIL ESPECIALLY IN THE WESTERN PART OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 1, 11:38 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1138 PM EDT FRI AUG 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM SAINT MARYS OH WIND DAMAGE
08/01/03 AUGLAIZE SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
TRAINED SPOTTER.
RLGLocal storm report, Aug 2, 1:46 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
146 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1243 AM COUNTYWIDE OH FLOOD
08/02/03 MERCER HIGH WATER ON SEVRAL ROADS
RLGLocal storm report, Aug 2, 2:08 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
208 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM BELLEFONTAINE OHIO WIND DAMAGE
08/02/03 LOGAN 2 TREES DOWN REPORTED BY
LAW ENFORCEMENT.
RLGLocal storm report, Aug 2, 2:42 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
242 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM GREENVILLE OH WIND DAMAGE
08/02/03 DARKE TREES DOWN
1250 AM ANSONIA OH WIND DAMAGE
08/02/03 DARKE TREES DOWN
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:06 AM EDT | Flash Flood Warning | ILN | Pendleton | 54 min |
| Aug 2, 6:06 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 114 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.